Alert archive / Massachusetts / High Wind Watches in 2020
High Wind Watch 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Mar 5, 2020, 4:33 AM EST for Barnstable County, Dukes County, Nantucket County, Massachusetts. It took effect at Mar 6, 2020, 9:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 5, 2020, 4:33 AM EST (09:33 UTC)
- In effect from
- Mar 6, 2020, 9:00 PM EST
- Expired
- Mar 6, 2020, 4:08 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA
The radar
The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 9.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2171 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209 WWUS71 KBOX 050933 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 433 AM EST Thu Mar 5 2020 MAZ019-021-RIZ008-051745- /O.NEW.KBOX.WI.Y.0009.200307T0200Z-200307T1500Z/ Eastern Plymouth MA-Southern Plymouth MA-Block Island RI- Including the cities of Plymouth, Mattapoisett, and New Shoreham 433 AM EST Thu Mar 5 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 10 AM EST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Massachusetts, Eastern Plymouth MA and Southern Plymouth MA Counties. In Rhode Island, Block Island RI County. * WHEN...From 9 PM Friday to 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MAZ022>024-051745- /O.NEW.KBOX.HW.A.0001.200307T0200Z-200307T1500Z/ Barnstable MA-Dukes MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, Vineyard Haven, and Nantucket 433 AM EST Thu Mar 5 2020 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Barnstable MA, Dukes MA and Nantucket MA Counties. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/box
4 follow-up statements
621 WWUS71 KBOX 051735 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 1235 PM EST Thu Mar 5 2020 MAZ019-021-RIZ008-060145- /O.CON.KBOX.WI.Y.0009.200307T0200Z-200307T1500Z/ Eastern Plymouth MA-Southern Plymouth MA-Block Island RI- Including the cities of Plymouth, Mattapoisett, and New Shoreham 1235 PM EST Thu Mar 5 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM FRIDAY TO 10 AM EST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Massachusetts, Eastern Plymouth MA and Southern Plymouth MA Counties. In Rhode Island, Block Island RI County. * WHEN...From 9 PM Friday to 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MAZ022>024-060145- /O.CON.KBOX.HW.A.0001.200307T0200Z-200307T1500Z/ Barnstable MA-Dukes MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, Vineyard Haven, and Nantucket 1235 PM EST Thu Mar 5 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Barnstable MA, Dukes MA and Nantucket MA Counties. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/box
115 WWUS71 KBOX 052132 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 432 PM EST Thu Mar 5 2020 MAZ019-021-RIZ008-061015- /O.CON.KBOX.WI.Y.0009.200307T0200Z-200307T1500Z/ Eastern Plymouth MA-Southern Plymouth MA-Block Island RI- Including the cities of Plymouth, Mattapoisett, and New Shoreham 432 PM EST Thu Mar 5 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM FRIDAY TO 10 AM EST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern and southern portions of Plymouth County Massachusetts and Block Island. * WHEN...From 9 PM Friday to 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MAZ022>024-061015- /O.CON.KBOX.HW.A.0001.200307T0200Z-200307T1500Z/ Barnstable MA-Dukes MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, Vineyard Haven, and Nantucket 432 PM EST Thu Mar 5 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Cape Cod, Marthas Vineyard and Nantucket. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Prepare for the potential for strong winds. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. && $$ Nash For more information from the National Weather Service visit https://weather.gov/box
470 WWUS71 KBOX 060321 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 1021 PM EST Thu Mar 5 2020 MAZ019-021-RIZ008-061130- /O.CON.KBOX.WI.Y.0009.200307T0200Z-200307T1500Z/ Eastern Plymouth MA-Southern Plymouth MA-Block Island RI- Including the cities of Plymouth, Mattapoisett, and New Shoreham 1021 PM EST Thu Mar 5 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM FRIDAY TO 10 AM EST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern and southern portions of Plymouth County Massachusetts and Block Island. * WHEN...From 9 PM Friday to 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MAZ022>024-061130- /O.CON.KBOX.HW.A.0001.200307T0200Z-200307T1500Z/ Barnstable MA-Dukes MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, Vineyard Haven, and Nantucket 1021 PM EST Thu Mar 5 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Cape Cod, Marthas Vineyard and Nantucket. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/box
397 WWUS71 KBOX 060908 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 408 AM EST Fri Mar 6 2020 MAZ022>024-061715- /O.UPG.KBOX.HW.A.0001.200307T0200Z-200307T1500Z/ /O.NEW.KBOX.HW.W.0002.200307T0200Z-200307T1700Z/ Barnstable MA-Dukes MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, Vineyard Haven, and Nantucket 408 AM EST Fri Mar 6 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON EST SATURDAY... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Barnstable MA, Dukes MA and Nantucket MA Counties. * WHEN...From 9 PM this evening to noon EST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MAZ007-061715- /O.EXB.KBOX.WI.Y.0009.200307T0200Z-200307T1700Z/ Eastern Essex MA- Including the city of Gloucester 408 AM EST Fri Mar 6 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON EST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Essex MA County. * WHEN...From 9 PM this evening to noon EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MAZ019-021-RIZ008-061715- /O.EXT.KBOX.WI.Y.0009.200307T0200Z-200307T1700Z/ Eastern Plymouth MA-Southern Plymouth MA-Block Island RI- Including the cities of Plymouth, Mattapoisett, and New Shoreham 408 AM EST Fri Mar 6 2020 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON EST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...In Massachusetts, Eastern Plymouth MA and Southern Plymouth MA Counties. In Rhode Island, Block Island RI County. * WHEN...From 9 PM this evening to noon EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/box
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Mar 5, 4:04 AM EST, 29 minutes earlier.
Area forecast discussion, Mar 5, 4:04 AM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
404 AM EST Thu Mar 5 2020
.SYNOPSIS...
High pressure builds into southern New England today providing dry
weather, mild afternoon temperatures and diminishing winds. A
powerful ocean storm develops south of New England late Friday into
early Saturday. This storm will bring strong winds to Cape Cod and
the Islands Friday night with periods of light rain changing to
light snow before ending early Saturday. Much milder weather
follows Sunday and Monday along with dry weather. Another
weather system may bring scattered showers on Tuesday or
Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
4 AM update ...
Today ...
One more short wave rotating thru the NW flow aloft across New
England. This feature is bringing some cloudiness to the area early
this morning from time to time. The short wave exits offshore after
12z with rising heights to follow along with warming temps aloft.
This will result in much less diurnal clouds than yesterday along
with less wind as well. Thus overall a very pleasant day by early
March standards with highs 50-55, upper 40s high terrain. Normal
high for March 5th, lower 40s. Given ample sunshine and diminishing
winds this afternoon, it will feel milder than yesterday.
As for highs, sided with the warmer guidance given model soundings
suggest a deep boundary layer extending behind 850 mb along with
downslope WNW winds this morning before winds diminish this
afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
4 AM update ...
Tonight ...
Dry but chilly night in response to mostly clear conditions, light
winds as high pressure moves across the area along with a relatively
dry airmass with dew pts in the 20s. Given these parameters derived
min temps from the cooler MOS guidance. Temps may level off or rise
slightly toward Fri morning as clouds arrive and onshore winds
develop.
Friday ...
Mid level low approaches from the eastern Great Lakes. Parent low
over western NY weakens meanwhile low pressure off the Mid Atlc
states rapidly intensifies as potent short wave energy rounds the
base of the trough. This yields a 988 mb low tracking well south of
the 40N/70W benchmark by 00z Saturday. However deep layer moisture
and lift from mid level circulation approaching the region from the
west combined with increasing low level moist onshore flow,
expecting light spotty precip to develop during the afternoon.
Despite cold temps aloft (-5C at 850 mb), marginal boundary layer
temps combined with light precip intensity not able for wet bulb
temps to be realized, ptype will be light rain during the day
Friday, possibly mixing with snow late in the day especially higher
terrain.
As offshore low rapidly intensifies its wind field will expand
outward with soundings supporting NE winds gusting up to 35 mph late
in the day along the coast, but possibly up to 45 mph at Nantucket
by days end.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...
* Any rain changes over to all snow Friday evening. Snow tapers off
by Saturday AM. Expect some ocean effect/enhancement across Cape
Cod and the Islands into early Saturday AM.
* Strong winds expected over the ocean, coastal southeast MA and the
Islands through Saturday. Highest gusts expected Friday evening
into Saturday AM. High Wind Watches and Wind Advisories have been
hoisted for parts of the region.
* Dry weather expected for most of Saturday through Monday.
* Next system moves in sometime between Monday evening and
Wednesday.
Details...
Friday evening to Saturday morning...
A neutrally tilted trough will be located over the eastern Great
Lakes/Mid Atlantic Friday evening. The trough will dig offshore
overnight. The surface low associated with the trough will bomb out
south of the benchmark and lift northeastward. Winds aloft will
shift from the northeast to the north as the night progresses, which
will eventually advect -15 to -10 degree Celsius 850 hPa air in. The
precipitation shield with the system will be quite large due to how
intense the storm is. With the fetch, winds and temperatures in mind
expecting some ocean enhancement/effect snow across Cape Cod and the
Islands.
Expect the heaviest precipitation to remain offshore as the majority
of guidance suggests. There is some uncertainty across Cape Cod and
the Islands with regards to QPF totals as shown by the latest EPS
and GEFS plumes. Models cluster around 0.1 to 0.4 inches of QPF, but
some members bring totals up to an inch for the storm across Cape
Cod and the Islands. This scenario would be more likely to occur if
the current GEM verifies. Have gone with the majority of guidance in
the latest update.
Increased wind speeds and gusts across the ocean and coastal MA.
Looks like 35 to 50 kt gusts can be expected as lapse rates within
the boundary layer are adiabatic and should not have any problem
mixing down those winds. This falls in line with the latest NAM, GFS
and ECWMF. The GEM will need to be monitored as much higher gusts
are indicated. This has been featured for the past two days, so have
opted to issue a Storm Watch, Gale Watch and High Wind Watch in
areas where I am most confident in the strongest winds. Wind
Advisories have been issued for portions of coastal southeast MA.
Saturday through Monday...
The trough will lift further offshore on Saturday while a ridge
builds into the Mississippi River Valley. The surface high
associated with the ridge will nudge its way into the Northeast from
the Ohio River Valley. The pressure gradient remains tight across
the region due to the exiting low and high nudging in. Expect a
windy Saturday, but winds will gradually diminish as the day
progresses with the high relaxing the pressure gradient. Will be
chilly as well with northerly cold air advection through the day.
High temperatures top out in the 30s and low 40s across southern New
England.
The ridge axis builds eastward into the Great Lakes down to the
Southeastern US on Sunday. The surface high builds eastward into the
Carolinas and eventually offshore, but this will continue relaxing
the pressure gradient. It still may be a bit breezy as there is
still roughly 15-20 kts of wind to tap into the mixed layer, but
much lighter in comparison to Saturday. Temperatures will rebound as
flow aloft shifts to a westerly direction, which advects warmer air
in. Expect 0 to +5 degree Celsius 850 hPa air to advect in. Highs
rebound into the mid 40s and low 50s across the region.
Will see southwesterly warm air advection into Monday where +5 to +8
degree Celsius 850 hPa air moves in. This will continue to upward
trend in temperatures. Highs will generally be in the 50s, but
expect several spots to see readings in the lower 60s.
Monday night through Wednesday...
Confidence in the forecast lowers during this window and with
regards to the next system. Models are all over the place with
progression of the next system and mass fields. Due to the
uncertainty have kept the NBM guidance. Do not expect precipitation
through this whole window, but cannot pinpoint when the best shot is
due to the large differences amongst guidance. Still looking
like mainly rain at this point in time.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
06z update ...
Today ... High forecast confidence.
VFR and dry other than an isolated brief sprinkle or flurry
before daybreak. West winds 10-20 kt with occasional gusts up to
25 kt this morning, diminishing this afternoon.
Tonight ... High confidence.
VFR with dry weather and light winds.
Friday ... High confidence.
VFR to start the day but then lowering to MVFR in the afternoon
and especially toward sunset along with periods of light rain,
possibly mixing with or changing to snow late especially high
terrain. Winds become onshore and increase to near 30 kts late
in the day along the coast. Less wind inland.
KBOS Terminal...High confidence in the TAF.
KBDL Terminal...High confidence in the TAF.
Outlook /Friday Night through Monday/...
Friday Night: MVFR/IFR conditions possible. Strong winds with
gusts up to 50 kt. Chance SN, slight chance FZRA, slight chance
SHSN.
Saturday: VFR. Strong winds with gusts up to 45 kt.
Saturday Night: VFR. Windy with local gusts up to 30 kt.
Sunday: VFR. Breezy.
Sunday Night: VFR.
Monday: VFR. Breezy.
&&
.MARINE...
4 AM update ...
Today ... high forecast confidence.
A pulse of WNW winds up to 25 kt peaking around sunrise and then
diminishing this afternoon as high pressure builds into New England.
Rough seas across the ocean waters as leftover SE swells oppose WNW
wind waves. Dry weather and good vsby prevail.
Tonight ... high confidence.
High pressure overhead yields light winds and seas subsiding. Dry
weather and good vsby continue.
Friday ... high confidence.
Low pressure off Mid Atlc states rapidly intensifies as it tracks
south of 40N/70W. Large wind circulation with this storm results in
NE gales late in the day. Light spotty rain begins to reduce vsby.
Outlook /Friday Night through Monday/...
Friday Night: Low risk for storm force winds with gusts up to
50 kt. Rough seas up to 18 ft. Chance of rain, chance of snow
showers. Visibility 1 to 3 nm.
Saturday: Moderate risk for gale force winds with gusts up to
45 kt. Rough seas up to 18 ft. Local visibility 1 to 3 nm.
Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Rough seas up to 14 ft.
Sunday: Winds less than 25 kt. Local rough seas.
Sunday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.
Monday: Winds less than 25 kt. Local rough seas.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Wind Advisory from 9 PM Friday to 10 AM EST Saturday for
MAZ019-021.
High Wind Watch from Friday evening through Saturday morning
for MAZ022>024.
RI...Wind Advisory from 9 PM Friday to 10 AM EST Saturday for
RIZ008.
MARINE...Storm Watch from Friday evening through Saturday afternoon for
ANZ232-254-255.
Small Craft Advisory until 11 AM EST this morning for
ANZ231>235-237-250-251.
Gale Watch from Friday afternoon through Saturday afternoon
for ANZ233>235-237-256.
Gale Watch from Friday afternoon through Saturday afternoon
for ANZ231-250-251.
Small Craft Advisory until 7 PM EST this evening for
ANZ254>256.
&&
SYNOPSIS...Nocera/BL
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...BL
AVIATION...Nocera/BL
MARINE...Nocera/BLHazardous weather outlook, Mar 5, 4:21 AM EST, 12 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 421 AM EST Thu Mar 5 2020 CTZ002>004-MAZ002>018-020-026-RIZ001>007-060930- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Southern Bristol MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 421 AM EST Thu Mar 5 2020 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022>024-060930- Barnstable MA-Dukes MA-Nantucket MA- 421 AM EST Thu Mar 5 2020 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ019-021-RIZ008-060930- Eastern Plymouth MA-Southern Plymouth MA-Block Island RI- 421 AM EST Thu Mar 5 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 10 AM EST SATURDAY... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ233>235-237-256-060930- Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 421 AM EST Thu Mar 5 2020 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ232-254-255-060930- Nantucket Sound- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 421 AM EST Thu Mar 5 2020 ...STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231-250-251-060930- Cape Cod Bay- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 421 AM EST Thu Mar 5 2020 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-236-060930- Boston Harbor-Narragansett Bay- 421 AM EST Thu Mar 5 2020 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:18 PM EST | Small Craft Advisory | BOX | 23 hr | |
| Mar 5, 4:02 AM EST | Gale Watch | BOX | 24 hr | |
| Mar 5, 4:02 AM EST | Storm Watch | BOX | 24 hr | |
| Mar 5, 4:33 AM EST | Wind Advisory | BOX | Essex, Norfolk, Plymouth | 53 hr |
Nearby
High Wind Watches in Massachusetts, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.